I was prescribed Seroquel and Lexapro for depression after an illness, and I have had some personality changes. I want to know if it is common or will it bring on changes in personality because I am not Bipolar or Psychotic?
I have read that people have increased appetite while on Seroquel. And I have read other posts where people have reported feeling "stoned" on it, and feeling quite anxious, even though it is prescribed for anxiety sometimes.
Could you please add more info to your question, tell us what it is doing to your personality... if you don't find that too intrusive, of course.
The more info we have, the better we can help you. You'll get more responses to your question, just hang in there baby!
I take Seroquel XR 300mg at night for anxiety. It makes me feel less anxious primarily I think because it seems to block away the anxious racing thoughts e.g. in the past I would worry about the smallest thing but now I don't worry as much. So in that respect it's great. The downside is it can make you feel tired and lethargic especially later on during the day. Also, weight gain and bad skin are other side effects.
And as my dear friend sweetlemon said WELCOME to our wonderful site.-
I am 42 bipolar and suffer from other conditions related to my illness.
I have been on seroquel for many years, and it has changed my life for the better. Seroquel is a potent second generation atypical antipsychotic, meaning you are less likely to experience possible undesired side effects, in comparison to the first generation ones.-
As sweetmelon explained there is, like most meds the weight issue, and it is due to increase appetite. I workout and have a hypocaloric diet and I have not gained a pound, but it all depends, not all organisms react in the same way, meaning you may or may not gain the weight according to your lifestyle.
What to expect from seroquel, at first you must give the drug sometime to feel the full effects. I take mine at night and helps me sleep better, helps me with my anxiety, but it does make you tired and drowsy, common side effects which in time fade away, plus I take more than one antipsychotic plus other meds.
You must be aware all medications have benefits and side effects, the benefits for me have been fantastic, as I mentioned , seroquel has changed my life completely, but we must bare in mind that we are all unique, meaning, and being realistic, it may do wonders for me, but you have to wait and feel if this is the right antipsychotic for you, there are many more, and I have great respect for them.
Here is a list of POSSIBLE SIDE EFFECTS FOR FUTURE REFERENCE:
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.
Call your doctor at once if you have any new or worsening symptoms such as: mood or behavior changes, anxiety, panic attacks, trouble sleeping, or if you feel impulsive, irritable, agitated, hostile, aggressive, restless, hyperactive (mentally or physically), more depressed, or have thoughts about suicide or hurting yourself.
Other serious side effects include:
fever, stiff muscles, confusion, sweating, fast or uneven heartbeats;
jerky muscle movements you cannot control;
sudden numbness or weakness, especially on one side of the body;
sudden headache, confusion, problems with vision, speech, or balance;
increased thirst, frequent urination, excessive hunger, or weakness;
feeling like you might pass out; or
urinating less than usual or not at all.
Less serious side effects may include:
dizziness, drowsiness, or weakness;
dry mouth, runny nose, sore throat;
nausea, vomiting, stomach pain, constipation;
blurred vision, headache, anxiety, agitation;
breast swelling or discharge;
missed menstrual periods; or
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
Remember they are POSSIBLE side effects, you may experience some, maybe 1 or none, like me.-
Once again welcome to our site.-
All the best,
I've been in the pshyc hospital over 15 times in my life and observed all the patients and medication, and actually experienced a prescription to practically every phsyc med out there, whether it was anti-convulsant, anti-depressant, anti-anxiety,mood stabilzer,anti-phsycotics... They tried to diagnose me as being bi-polar when I was 15 years old and coming off of a year long run of meth. First off, they can not disgnose anyone with a mental illness until their AT LEAST 6 months clean to a year. Secondly, A doctor can not really accurately diagnose a child under 18 with Bi-polar. Every adolescent is bi-polar... it's a characteristic that comes along with puberty, kids moods are up an down, they're bratty they get pissed off they automatically feel with rage, an hour later they talk to the boy or girl they like and are giddy and happy... it's bullshit.
I'm on Lexapro right now, but yes, of course I have taken serequol and it's more of a drug that's prescribed to calm people down. You probably noticed that you gained an outrageous appetite while taking it, and it probably makes you very sleepy. It isn't prescribed to people with major bi-polar or multi-personalities... it may be added on to balance out all the other meds they prescribe for bi-polar but serequol alone wouldn't be prescribed to treat someone who has bi-polar or multi-personality. I personally believe it's just prescribed to people to calm them down and make them sleep and gain alot of weight 'cause i've never seen anyone benefit their moods. In the mental hospital it is mostly just handed out like candy so most the patients just knock out and are chill so it's easier for the nurses to take rounds and deal with them. All I know is serequol can be treated for anxiety, but I would never go back on those things 'cause it treats anxiety by making you sleep all day so of course you're not going to have anxiety if you're always asleep... I feel bad for those who take serequol..it doesn't really have a purpose.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Sep 2010 • 1 answer
Posted 28 Nov 2013 • 4 answers
Bipolar Disorder - They put hubby on lexapro with Bipolor he is getting anxiety now wakes up at nite
Posted 16 Feb 2016 • 1 answer
Posted 11 Mar 2016 • 6 answers
Posted 5 Aug 2016 • 0 answers